Alert archive / Louisiana / River Flood Warnings in 2012
River Flood Warning 103, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Sep 30, 2012, 4:36 AM CDT for Saint Tammany Parish, Louisiana. It took effect at Sep 30, 2012, 9:15 AM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2012, 4:36 AM CDT (09:36 UTC)
- In effect from
- Sep 30, 2012, 9:15 AM CDT
- Expired
- Oct 1, 2012, 9:55 AM CDT
- In force
- 25 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Tchefuncte River near Covington (CUSL1). The gauge peaked at 19.77 ft at Sep 30, 2012, 12:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
434 WGUS44 KLIX 300936 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 436 AM CDT SUN SEP 30 2012 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON AFFECTING ST. TAMMANY PARISH ...OBSERVED FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN LOUISIANA... ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN LOUISIANA... BOGUE FALAYA RIVER AT CAMP COVINGTON AFFECTING ST. TAMMANY PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC103-011536- /O.EXT.KLIX.FL.W.0099.000000T0000Z-121002T0330Z/ /CGSL1.2.ER.120930T0417Z.120930T1200Z.121001T2130Z.NO/ 436 AM CDT SUN SEP 30 2012 ...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE BOGUE FALAYA RIVER AT CAMP COVINGTON. * UNTIL MONDAY EVENING. * AT 4:00 AM SUNDAY THE STAGE WAS 51.5 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 45.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 52.5 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON. * IMPACT...AT 50.0 FEET...PROPERTY ALONG THE EAST BANK WILL BE INUNDATED. THE ENTRANCE DRIVEWAY TO PROPERTY NEAR THE GAGE ON THE EAST BANK WILL BECOME IMPASSABLE. WATER WILL COVER MILLION DOLLAR ROAD AT THE INTERSECTION OF KC CAMP ROAD. CAUTION IS URGED DRIVING ALONG MILLION DOLLAR ROAD. THE RIVER WILL BE BANKFULL AT SAINT JOSEPH ABBEY DOWNSTREAM THREATENING THE ABBEY PARKING LOT $$ LAC103-011535- /O.NEW.KLIX.FL.W.0103.120930T1415Z-121001T1559Z/ /CUSL1.1.ER.120930T1415Z.120930T1800Z.121001T0959Z.NO/ 436 AM CDT SUN SEP 30 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON. * FROM THIS MORNING TO MONDAY MORNING. * AT 3:30 AM SUNDAY THE STAGE WAS 18.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 20.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. * IMPACT...AT 20.0 FEET...WATER WILL INVADE CAMP TCHEFUNCTE'S PARKING LOT. VEHICLES MUST BE REMOVED TO HIGHER GROUND * IMPACT...AT 18.0 FEET...THE CAMP TCHEFUNCTE SOFTBALL FIELD WILL BE UNDER WATER. THE CAMP PARKING LOT IS THREATENED WITH FLOODING AND VEHICLES ARE ADVISED TO BE MOVED IF HIGHER RIVER STAGES ARE ANTICIPATED. $$
3 follow-up statements
406 WGUS84 KLIX 301418 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 918 AM CDT SUN SEP 30 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON AFFECTING ST. TAMMANY PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC103-011500- /O.EXT.KLIX.FL.W.0103.000000T0000Z-121001T1500Z/ /CUSL1.1.ER.120930T1526Z.120930T1800Z.121001T0900Z.NO/ 918 AM CDT SUN SEP 30 2012 THE FLOOD WARNING CONTINUES FOR THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON. * UNTIL MONDAY MORNING. * AT 8:30 AM SUNDAY THE STAGE WAS 19.6 FEET. * MINOR FLOODING IS FORECAST. * THE FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 20.5 FEET BY THIS AFTERNOON. THE RIVER IS THEN EXPECTED TO FALL BELOW FLOOD STAGE TOMORROW. * IMPACT...AT 20.0 FEET...WATER WILL INVADE CAMP TCHEFUNCTE'S PARKING LOT. VEHICLES MUST BE REMOVED TO HIGHER GROUND. $$ 98/SO
610 WGUS84 KLIX 302312 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 612 PM CDT SUN SEP 30 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON AFFECTING ST. TAMMANY PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC103-020000- /O.EXT.KLIX.FL.W.0103.000000T0000Z-121002T0000Z/ /CUSL1.1.ER.121001T1200Z.121001T1200Z.121001T1800Z.NO/ 612 PM CDT SUN SEP 30 2012 ...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON. * UNTIL MONDAY EVENING. * AT 5:30 PM SUNDAY THE STAGE WAS 19.6 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TOMORROW MORNING. THE RIVER IS THEN EXPECTED TO FALL TO A STAGE NEAR 16.4 FEET ON WEDNESDAY MORNING OCTOBER 3. * IMPACT...AT 20.0 FEET...WATER WILL INVADE CAMP TCHEFUNCTE'S PARKING LOT. VEHICLES MUST BE REMOVED TO HIGHER GROUND.
251 WGUS84 KLIX 011455 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 955 AM CDT MON OCT 1 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON AFFECTING ST. TAMMANY PARISH && LAC103-011525- /O.CAN.KLIX.FL.W.0103.000000T0000Z-121002T0000Z/ /CUSL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 955 AM CDT MON OCT 1 2012 THE FLOOD WARNING IS CANCELLED FOR THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON. * AT 9:30 AM MONDAY THE STAGE WAS 18.7 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 19.2 FEET. THE RIVER IS EXPECTED TO FALL TO AROUND `7.5 FEET BY TOMORROW EVENING. . $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Sep 30, 3:09 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 30, 3:09 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
309 AM CDT SUN SEP 30 2012
.SYNOPSIS...
SURFACE LOW LOCATED JUST NORTH OF HOUSTON EARLY THIS MORNING. WARM
FRONT EXTENDS EASTWARD ALONG THE LOUISIANA-MISSISSIPPI
BORDER...JUST SOUTH OF MCCOMB AND HATTIESBURG. UPPER LOW IS
CENTERED OVER OKLAHOMA. ONE BAND OF SHOWERS IS EXITING THE
MISSISSIPPI COASTAL COUNTIES. ANOTHER BAND OF SHOWERS IS MOVING
EAST OF THE ATCHAFALAYA RIVER BASIN...WITH THE MAIN AREA OF RAIN
AND THUNDERSTORMS OVER NORTHERN LOUISIANA AND EASTERN TEXAS.
TEMPERATURES ARE IN THE MIDDLE 70S EVERYWHERE EXCEPT
MCCOMB...NORTH OF THE WARM FRONT...WHERE TEMPERATURES ARE IN THE
MIDDLE 60S. AIRMASS IS NEARLY SATURATED AT ALL SITES.
&&
.SHORT TERM...
MAIN WEATHER THREATS ARE IN THE FIRST 24 HOURS OF THE FORECAST.
TEXAS LOW IS STILL ANTICIPATED TO MOVE EAST-NORTHEAST JUST SOUTH
OF AN ALEXANDRIA TO NATCHEZ LINE TODAY AND TONIGHT BEFORE REACHING
CENTRAL MISSISSIPPI MONDAY MORNING...AND INTO WESTERN KENTUCKY BY
TUESDAY MORNING. WIDESPREAD RAIN WILL BE ALONG AND JUST LEFT OF
THE SURFACE LOW TRACK...WHICH SHOULD KEEP THE HEAVIEST RAIN JUST
OUTSIDE OF THE AREA.
HOWEVER...AN UPPER IMPULSE JUST SOUTH OF HOUSTON EARLY THIS
MORNING WILL WORK ACROSS THE AREA THIS AFTERNOON AND EVENING WITH
DRYING BEHIND IT. A BROKEN BAND OF SHOWERS AND THUNDERSTORMS WILL
DEVELOP AHEAD OF THIS IMPULSE AND MOVE ACROSS THE AREA...BETWEEN
2PM AND 10PM TODAY. PRECIPITABLE WATER VALUES REMAIN ABOVE 2.25
INCHES EARLY THIS MORNING. THE STRONGEST OF THESE SHOWERS AND
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING A COUPLE OF INCHES OF
RAIN IN AN HOUR OR LESS. GROUND IS SATURATED ACROSS JUST ABOUT THE
ENTIRE AREA...SO WILL LEAVE FLASH FLOOD WATCH IN PLACE...AND IT
MAY NEED TO BE EXTENDED A FEW HOURS BY THE DAY SHIFT. SHEAR WILL
BE SUFFICIENT FOR SEVERE WEATHER...BUT WITH THE SATURATED
SOUNDINGS...INSTABILITY WILL BE VERY LIMITED. CELLS ALONG THE
BAND OF SHOWERS AND THUNDERSTORMS WILL NEED TO BE WATCHED FOR
BRIEF CIRCULATIONS.
MAIN AREA OF PRECIPITATION SHOULD CLEAR THE CWA BEFORE MIDNIGHT.
WITH DEEPENING UPPER AND SURFACE LOWS JUST TO THE NORTH OF THE
AREA...COULD STILL SEE SOME SCATTERED SHOWERS INTO MONDAY
EVENING...BUT RAINFALL AMOUNTS FROM THESE SHOWERS WILL BE LIMITED.
TEMPERATURES WILL BE SOMEWHAT TRICKY TODAY...AS ANY BREAKS IN
CLOUDS MAY ALLOW TEMPERATURES TO SNEAK INTO THE LOWER 80S. BEHIND
THE FRONT...CLOUDS WILL HOLD TEMPERATURES DOWN ON MONDAY AND
TUESDAY...PROVIDING A COUPLE OF DAYS OF BELOW NORMAL TEMPERATURES. 35
&&
.LONG TERM...
UPPER TROF AXIS WILL CLEAR THE AREA ON WEDNESDAY...WITH WEST-
NORTHWEST FLOW THE REMAINDER OF THE WEEK INTO THE WEEKEND. A
SYSTEM MOVING THROUGH THE GREAT LAKES WILL PUSH A FRONT THROUGH
THE AREA NEXT WEEKEND...BUT WILL HAVE LITTLE OR NO MOISTURE TO
WORK WITH. WILL KEEP FORECAST DRY THROUGH NEXT WEEKEND. AFTER A
COOL START WEDNESDAY MORNING...TEMPERATURES WILL AVERAGE 3-5
DEGREES ABOVE NORMAL UNTIL THE FRONTAL PASSAGE. 35
&&
.AVIATION...
MVFR TO IFR CONDITIONS WILL PREVAIL THROUGHOUT THE FCST DUE TO
CEILINGS AND OCCASIONAL PERIODS OF RAIN/CONVECTION. SOUTHERLY
WINDS WILL ALSO INCREASE DURING THE DAY AS AN AREA OF LOW
PRESSURE APPROACHES AND MOVES ACROSS SOUTH LOUISIANA. SOME DRIER
AIR WILL LIKELY BEGIN TO WORK INTO THE REGION LATE THIS AFTERNOON
AND EVENING RESULTING IN DIMINISHING RAIN COVERAGE AT THAT TIME.
/11/
&&
.MARINE...
WINDS ARE ALREADY ON THE WAY UP WITH SUSTAINED WINDS NEAR 15 KTS
OVER THE COASTAL WATERS WEST OF THE MOUTH OF THE MS RIVER. AS THE
SFC LOW OVER SERN TX CONTINUES TO MOVE TO THE ENE THROUGH THE SWRN
LA AND INTO CNTRL MS AND DEEPEN...WINDS WILL CONTINUE TO RAMP UP
AND SCY CONDITIONS WILL DEVELOP LATE THIS MORNING. WINDS WILL
BECOME SUSTAINED AT 25 KTS OUT OF THE SOUTH WEST OF THE MS RIVER
BEFORE NOON AND THEN EXPAND EAST OVER MUCH OF THE WATERS ALONG
WITH THE LAKES AND SOUNDS THIS AFTN. AS THE SFC LOW CONTINUES TO
MOVE OFF TO THE ENE AND THEN NE WINDS WILL SHIFT OUT OF THE W AND
THEN NW. SCY CONDITIONS WILL LIKELY PERSIST THROUGH THE DAY AND
NIGHT MON AND FINALLY BY TUE THE PRESSURE GRADIENT WILL FINALLY
RELAX AND WINDS SHOULD DROP BELOW 20 KTS. /CAB/
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...HURRICANE ISAAC RECOVERY SUPPORT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 80 62 72 54 / 90 60 30 10
BTR 83 64 75 55 / 90 50 20 10
ASD 83 69 76 58 / 90 60 30 20
MSY 84 68 76 60 / 90 60 20 20
GPT 82 71 77 59 / 90 70 30 20
PQL 83 72 78 60 / 90 70 30 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 7 PM MONDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 7 PM MONDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Sep 30, 4:17 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 417 AM CDT SUN SEP 30 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-010100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 417 AM CDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. A FEW STORMS MAY BRIEFLY BECOME STRONG TO SEVERE WITH DAMAGING WINDS...AND A BRIEF ISOLATED TORNADO CANNOT BE RULED OUT. HOWEVER...THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING STRIKES. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. PERSISTENT RAINFALL MAY TOTAL 2 TO 3 INCHES WITH LOCALLY HEAVIER AMOUNTS AND FLASH FLOODING POSSIBLE. A FEW AREAS THAT RECEIVE PERSISTENT OR REPEAT HEAVY RAINFALL COULD EXPERIENCE URBAN FLOODING OF STREETS AND LOW LYING...POORLY DRAINED AREAS...AND ELEVATED LEVELS ON DRAINAGE CANALS...BAYOUS...SMALL STREAMS AND CREEKS. SEVERAL STREAMS IN ST. TAMMANY PARISH AND PEARL RIVER COUNTY HAVE REACHED FLOOD STAGE THIS MORNING FROM HEAVY RAINFALL SATURDAY EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT OVER ALL COASTAL WATERS AND TIDAL LAKES TODAY AND TONIGHT FOR WINDS OF 20 TO 25 KNOTS. TIDES ARE EXPECTED TO INCREASE TO ONE HALF TO ONE FOOT ABOVE NORMAL SUNDAY INTO EARLY MONDAY DUE TO STRONG SOUTH WINDS...PARTICULARLY ALONG SOUTH FACING SHORES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORIES WILL BE IN EFFECT MONDAY FOR ALL COASTAL WATERS AND TIDAL LAKES FOR 20 TO 25 KNOT WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. EMERGENCY MANAGERS ARE ENCOURAGED TO MONITOR THE WEATHER FOR LOCALIZED FLOOD POTENTIAL DUE TO PERSISTENT RAINS AND ELEVATED TIDES. THERE IS AN INCREASED POTENTIAL FOR LOCAL FLOODING IN AREAS WHERE WATER REMAINS FROM HURRICANE ISAAC.
In the hours before
Special weather statement, Sep 30, 3:57 AM CDT, 39 minutes before
LAZ048-050-301000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 357 AM CDT SUN SEP 30 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING EAST BATON ROUGE PARISH...LIVINGSTON PARISH... AT 350 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR PORT ALLEN...OR ABOUT 4 MILES SOUTHWEST OF BATON ROUGE...MOVING NORTHEAST AT 20 MPH. THIS STORM IS SHOWING SOME ROTATION AND IF THE ROTATION BECOMES STRONGER AND PERSISTENT A TORNADO WARNING MAY BE NEEDED. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BATON ROUGE...BATON ROUGE AIRPORT...GREENWELL SPRING AND WATSON THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 7:54 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Washington | 3 hr |
| Sep 29, 10:19 PM CDT | River Flood Warning | LIX | Saint Tammany | 45 hr |
| Sep 29, 11:56 PM CDT | River Flood Warning | LIX | Saint Tammany | 19 hr |
| Sep 30, 4:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| Sep 30, 5:28 AM CDT | Special Marine Warning | LIX | 92 min | |
| Sep 30, 8:35 AM CDT | Special Marine Warning | LIX | 55 min | |
| Sep 30, 8:55 AM CDT | River Flood Warning | LIX | Saint Tammany | 4 days |
| Sep 30, 1:20 PM CDT | Special Marine Warning | LIX | 55 min | |
| Sep 30, 1:47 PM CDT | Special Marine Warning | LIX | 28 min | |
| Sep 30, 1:51 PM CDT | Tornado Warning | LIX | West Feliciana | 24 min |
| Sep 30, 3:15 PM CDT | Special Marine Warning | LIX | 60 min | |
| Sep 30, 5:03 PM CDT | Special Marine Warning | LIX | 57 min | |
| Sep 30, 5:37 PM CDT | Tornado Warning | LIX | Orleans, Saint Tammany | 38 min |
| Sep 30, 6:00 PM CDT | Special Marine Warning | LIX | 45 min | |
| Sep 30, 6:45 PM CDT | Special Marine Warning | LIX | 60 min | |
| Sep 30, 6:52 PM CDT | Special Marine Warning | LIX | 38 min |
Nearby
River Flood Warnings in Louisiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.